Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 22, 2001, 5:31 PM CDT for Childress County, Cottle County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 22, 2001, 5:31 PM CDT (22:31 UTC)
- Expired
- Sep 22, 2001, 7:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Childress County, TX, Cottle County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 222232
FFWLBB
TXC075-101-230030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
531 PM CDT SAT SEP 22 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS
NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS
* UNTIL 730 PM CDT
* AT 522 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER NORTHERN COTTLE AND SOUTHEASTERN SECTIONS OF CHILDRESS
COUNTIES. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
NWS RADAR IS ESTIMATING HOURLY RAINFALL RATES IN THIS AREA OVER 2
INCHES PER HOUR...WITH TOTALS NEAR 3 INCHES POSSIBLE...MAINLY
SOUTHEAST OF CHILDRESS AND SOUTHWEST OF KIRKLAND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3420 10029 3414 10008 3426 10007 3428 10001
3466 10003 3466 10026What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:20 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 22, 3:20 PM CDT, 2 hours 11 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT SAT SEP 22 2001 THUNDERSTORMS HAVE FORMED IN OUR EASTERN CWFA THIS AFTERNOON IN RESPONSE TO LOW LEVEL MOISTURE CONVERGENCE AND SUPPORTED ALOFT BY THE MESOSCALE CONVECTIVE VORTICITY CENTER JUST SOUTH OF LBB. MEANWHILE THUNDERSTORMS HAVE FORMED ALONG THE MOUNTAINS OF NEW MEXICO...AGAIN AIDED ALOFT BY VORTMAX EVIDENT IN WATER VAPOR IMAGERY MOVING SOUTHEAST THROUGH NEW MEXCIO. IF SUFFICIENT COLD POOL FROM THE NEW MEXICO STORMS CAN SUSTAIN EASTWARD PROPOGATION THEN THESE MAY MOVE INTO OUR WESTERN COUNTIES LATER TONIGHT. WATER VAPOR LOOPS REVEAL LARGE SCALE AMPLIFICATION WITH RIDGE BUILDING ALONG THE WEST COAST AND STRONG SHORTWAVE TROF DIVING SOUTHEAST THROUGH THE NORTHERN PLAINS. ASSOCIATED COLD FRONT WITH THIS UPPER TROF IS EXPECTED TO MOVE THROUGH THE SOUTH PLAINS/ROLLING PLAINS SUNDAY MORNING WITH SURFACE RIDGING AND DRIER AIR IN ITS WAKE. PRE-FRONTAL TROF SHOULD MOVE THROUGH LATE TONIGHT. LOW LEVEL CONVERGENCE AND INDICATION OF SOME FRONTOGENETICAL FORCING MAY BE SUFFICIENT TO GENERATE THUNDERSTORMS LATER TONIGHT LINGERING INTO SUNDAY MORNING. AFTER THAT DRIER AIR EXPECTED TO DOMINATE FOR THE REST OF NEXT WEEK. FRIONA/TULIA 58 74 50 72 4200 LUBBOCK/BROWNFIELD 61 77 50 73 4200 CHILDRESS 63 74 50 73 3200 ASPERMONT 65 77 53 73 4200 .LUB...NONE. 02
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 39 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.